Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Des Moines, IA

June 19, 2014Emmet County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 19, 2014, 3:45 PM CDT for Emmet County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 3:45 PM CDT (20:45 UTC)
Expired
Jun 19, 2014, 9:45 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Emmet County, IA

The radar

The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:42 PM CDTFLASH FLOODWallingford, IADAMAGE TO THE RAILROAD TRACKS IN WALLINGFORD DURING THE FLASH FLOODING.
Jun 19, 5:00 PM CDTHEAVY RAIN 4.752 S Wallingford, IA4.75 INCH STORM TOTAL RELAYED FROM DNR PERSONNEL. ENDING TIME ESTIMATED.
Jun 19, 5:21 PM CDTHEAVY RAIN 3.75Wallingford, IA3.75 INCHES OF RAIN IN 2.5 HOURS. 1.5SE OF WALLINGFORD. VIA KCAU TV. HEAVY RAIN DURATION 2 HOURS 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WGUS53 KDMX 192045
FFWDMX
IAC063-200245-
/O.NEW.KDMX.FF.W.0028.140619T2045Z-140620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EMMET COUNTY IN NORTHWEST IOWA...

* UNTIL 945 PM CDT THURSDAY
    
* AT 344 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN SOUTHWEST EMMET COUNTY. FLASH FLOODING IS 
  ONGOING OR IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HIGH LAKE...INGHAM LAKE...SWAN LAKE...ARMSTRONG...RINGSTED...
  WALLINGFORD...GRUVER AND WOLDEN COUNTY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444

$$

PODRAZIK
3 follow-up statements
990 
WGUS73 KDMX 192101
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT THU JUN 19 2014

IAC063-200245-
/O.CON.KDMX.FF.W.0028.000000T0000Z-140620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-
401 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
THURSDAY FOR EMMET COUNTY...

AT 342 PM CDT...EMERGENCY MANAGEMENT REPORTED WATER OVER HIGHWAY 4 
IN WALLINGFORD AS HIGH AS VEHICLE BUMPERS. SOME RESIDENTS HAVE BEGUN 
TO EVACUATE IN WALLINGFORD. UP TO THREE INCHES OF RAIN HAVE ALREADY 
FALLEN. FLASH FLOODING WILL CONTINUE AND ONLY WORSEN WITH ADDITIONAL 
HEAVY MOVING OVER THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGH LAKE...INGHAM LAKE...SWAN LAKE...ARMSTRONG...RINGSTED...
WALLINGFORD...GRUVER AND WOLDEN COUNTY PARK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444

$$

PODRAZIK
122 
WGUS73 KDMX 192159
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT THU JUN 19 2014

IAC063-200245-
/O.CON.KDMX.FF.W.0028.000000T0000Z-140620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-
459 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
THURSDAY FOR EMMET COUNTY...

AT 456 PM CDT...EMERGENCY MANAGEMENT REPORTED DAMAGE TO THE RAILROAD 
TRACKS IN WALLINGFORD DUE TO THE FLASH FLOODING. RADAR ESTIMATED UP 
TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
LIKELY TO CONTINUE. ADDITIONAL LIGHT RAINFALL IS EXPECTED THROUGH 
THE EARLY EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGH LAKE...INGHAM LAKE...SWAN LAKE...ARMSTRONG...RINGSTED...
WALLINGFORD...GRUVER AND WOLDEN COUNTY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444

$$

PODRAZIK
694 
WGUS73 KDMX 200118
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT THU JUN 19 2014

IAC063-200127-
/O.CAN.KDMX.FF.W.0028.000000T0000Z-140620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-
818 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING FOR EMMET COUNTY IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. THE FLASH FLOOD WARNING HAS BEEN 
REPLACED BY AN AREAL FLOOD WARNING. SEVERAL GRAVEL ROADS REMAINED 
CLOSED IN THE SOUTHERN PORTION OF EMMET COUNTY DUE TO WATER 
ISSUES. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:26 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 12:26 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1226 PM CDT THU JUN 19 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 1222 PM CDT THU JUN 19 2014

WILL BE UPDATED THE FORECAST SHORTLY. SEVERAL MEMBERS OF THE
HOPWRF CONTINUE TO DEPECT A LINEAR CONVECTIVE SYSTEM DEVELOPING
OVER WESTERN IA AND THEN MOVING IT THROUGH CENTRAL IOWA LATE THIS
AFTERNOON. BASED ON THE CURRENT MESODATA AND RECENT RADAR
TRENDS...THESE SOLUTIONS SEEM REASONABLE.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD
PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM
SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH
DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE
NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA
FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS
WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE
NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM
THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB
TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO
TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE
EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE.

GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE
IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START
OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT
TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE
ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION
OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO
WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE
IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER
THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN
RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO
WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM
HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO
CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS.

THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS
RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE
REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO
PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF
8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND
EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C
DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE
FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE
EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF
MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION.

&&

.AVIATION...19/18Z
ISSUED AT 1222 PM CDT THU JUN 19 2014

SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA SHOULD CONTINUE TO
IMPACT KALO/KOTW FOR THE NEXT FEW HOURS. EXPECT THUNDERSTORMS TO
DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND THEN MOVE THROUGH
CENTRAL IOWA. DEPECTED TIMING AS TEMPO GROUPS IN TAFS. WEAK HIGH
PRESSURE AND PLENTY OF BOUNDARY LAYER MOISTURE SUPPORTS MENTIONING
FOG AROUND SUNRISE.

&&

.HYDROLOGY...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE
DIMINISHING THROUGH THE MORNING.  THE THREAT FOR HEAVY RAIN WILL
PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET
CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA.  ADDITIONAL
CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE
EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS
REMAINING HIGH PRIOR TO BOUNDARY PASSAGE.  GIVEN THE SATURATED
CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF
PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH
FLOOD WATCH INTO THE EVENING.  SHOULD FINALLY GET SOME BREAK FROM
THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES
PASS TO THE EAST OF THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK-
BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-
GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO
ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...KOTENBERG
AVIATION...JOHNSON
HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CDT THU JUN 19 2014

IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ033-044-045-057>062-070>075-081>086-092>097-201045-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004-005-015-023>026-035-047-201045-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
WEBSTER-BOONE-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KOTENBERG

In the hours before

Special weather statement, Jun 19, 1:01 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
101 PM CDT THU JUN 19 2014

IAZ062-075-191830-
MAHASKA IA-POWESHIEK IA-
101 PM CDT THU JUN 19 2014

...STRONG WINDS WITH THUNDERSTORM OVER EAST CENTRAL IOWA...

AT 100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF MONTEZUMA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...DEEP RIVER...BARNES CITY AND GUERNSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 9241 4141 9241 4140 9262 4158 9267
      4168 9230 4151 9230
TIME...MOT...LOC 1800Z 255DEG 41KT 4151 9255

SKOW
Local storm report, Jun 19, 1:02 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
102 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FUNNEL CLOUD     OSKALOOSA               41.29N 92.64W
06/19/2014                   MAHASKA            IA   PUBLIC

            BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
            OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
            COUNTY 911 CENTER.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jun 19, 1:03 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
103 PM CDT THU JUN 19 2014

IAZ033-044-045-191930-
CARROLL IA-CRAWFORD IA-SAC IA-
103 PM CDT THU JUN 19 2014

...THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL MOVING ACROSS
THE REGION EARLY THIS AFTERNOON...

AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ODEBOLT...OR 15 MILES NORTHEAST OF DENISON...
MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. THERE IS
THE POTENTIAL FOR LOCALIZED PONDING OF WATER ALONG WITH TORRENTIAL
RAINFALL AND VERY LOW VISIBILITY AS THESE STORMS PASS THE AREA.

LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...ODEBOLT...BLACK HAWK LAKE...WALL LAKE...
EARLY...NEMAHA...SAC CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE
PARK AND WALL LAKE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4256 9524 4256 9502 4255 9491 4248 9491
      4247 9490 4209 9506 4213 9530
TIME...MOT...LOC 1801Z 191DEG 18KT 4219 9516

REV
Local storm report, Jun 19, 1:19 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HEAVY RAIN       NEW HARTFORD            42.57N 92.62W
06/19/2014  M2.61 INCH       BUTLER             IA   TRAINED SPOTTER

            RAINFALL FOR CALENDAR DAY 6/19/2014.

1255 PM     FUNNEL CLOUD     OSKALOOSA               41.29N 92.64W
06/19/2014                   MAHASKA            IA   PUBLIC

            BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
            OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
            COUNTY 911 CENTER.

1106 AM     TSTM WND GST     TRURO                   41.21N 93.84W
06/19/2014  E60 MPH          MADISON            IA   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN STILL ONGOING.

1040 AM     TSTM WND GST     LORIMOR                 41.13N 94.06W
06/19/2014  E60 MPH          UNION              IA   TRAINED SPOTTER

            SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
            REPORTED PEA SIZED HAIL.

1040 AM     TSTM WND DMG     LORIMOR                 41.13N 94.06W
06/19/2014                   UNION              IA   TRAINED SPOTTER

            LARGE TREE DOWN DUE TO STRONG WINDS

0950 AM     FLASH FLOOD      4 SE COULTER            42.69N 93.32W
06/19/2014                   FRANKLIN           IA   LAW ENFORCEMENT

            NUMEROUS DIRT ROADS WASHED OUT AND UNDER
            WATER IN THE SOUTHWEST AND SOUTH CENTRAL
            PART OF FRANKLIN COUNTY. LESSER FLOODING IN
            THE NORTHEAST PART OF THE COUNTY.

0940 AM     FLASH FLOOD      KLEMME                  43.01N 93.60W
06/19/2014                   HANCOCK            IA   EMERGENCY MNGR

            MANY STREETS IN THE CITY FLOODED. MANY OTHER
            ROADS FROM GARNER TO GOODELL EXPERIENCING
            FLOODING. DEPTH OF WATER UNKNOWN.

0731 AM     HAIL             5 ENE AUDUBON AIRPORT   41.72N 94.83W
06/19/2014  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

IRIS SYSTEM
Special weather statement, Jun 19, 1:35 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
135 PM CDT THU JUN 19 2014

IAZ062-075-086-097-191930-
MAHASKA IA-DAVIS IA-WAPELLO IA-POWESHIEK IA-
135 PM CDT THU JUN 19 2014

...STRONG THUNDERSTORMS IN THE OTTUMWA AREA...

AT 134 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OTTUMWA...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...
ELDON...FREMONT...AGENCY...DRAKESVILLE...ROSE HILL...KIRKVILLE...
FLORIS...CHILLICOTHE...KEOMAH VILLAGE...BLOOMFIELD MUNICIPAL
AIRPORT...OSKALOOSA MUNICIPAL AIRPORT...LAKE KEOMAH STATE PARK AND
LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4078 9218 4065 9253 4115 9264 4162 9234
      4159 9230 4151 9230 4150 9241 4119 9241
      4116 9240 4116 9218
TIME...MOT...LOC 1834Z 240DEG 49KT 4101 9247

JOHNSON
Local storm report, Jun 19, 3:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HEAVY RAIN       3 NNW SAC CITY          42.46N 95.02W
06/19/2014  M3.25 INCH       SAC                IA   TRAINED SPOTTER

            HEAVY RAIN DURATION 3 HOURS OBSERVER
            LOCATION SAC CITY

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:08 PM CDTRiver Flood WarningDMXBlack Hawk, Wright6 days
Jun 19, 4:39 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin66 min
Jun 19, 5:23 AM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 19, 6:44 AM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Wright6 hr
Jun 19, 7:09 AM CDTFlash Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more6 hr
Jun 19, 7:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie37 min
Jun 19, 10:02 AM CDTAreal Flood WarningDMXFranklin, Hardin27 hr
Jun 19, 10:27 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union33 min
Jun 19, 10:53 AM CDTSevere Thunderstorm WarningDMXMadison22 min
Jun 19, 11:12 AM CDTSpecial Weather StatementDMXDallas, Madison33 min
Jun 19, 11:34 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth12 hr
Jun 19, 12:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 19, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more12 hr
Jun 19, 1:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Jun 19, 1:03 PM CDTSpecial Weather StatementDMXSac87 min
Jun 19, 1:19 PM CDTFlash Flood WarningDMXSac6 hr
Jun 19, 1:35 PM CDTSpecial Weather StatementDMXDavis, Wapello55 min
Jun 19, 2:52 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Jun 19, 3:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster44 min
Jun 19, 3:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie48 min
Jun 19, 4:25 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story80 min
Jun 19, 4:51 PM CDTFlash Flood WarningDMXBoone, Story6 hr
Jun 19, 6:19 PM CDTSpecial Weather StatementDMXJasper, Marion86 min
Jun 19, 6:28 PM CDTSpecial Weather StatementDMXButler47 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.